Join ADHD Groups!

Click the arrows to expand each group category below

Parents of ADHD Children

ADD Adults

ADHD and Related Conditions

ADHD Professionals

ADHD Resources

Groups by Location

Parents of ADHD Children

Another med change


Hello everyone. I am a step parent to a 9 year old boy who lives in my home full time. He’s been on meds since age 5. He has ADHD and ODD and was doing great for a while but now the defiant behavior has resurfaced and it’s obvious there is a big chemical change in his brain. We just upped the Paxil about 2-3 weeks ago and he’s become more aggressive, argumentative and destructive. There have been several phone calls from the school and he’s had to be picked up for bad behavior and defiance.

The psychiatrist just changed him from Paxil to Luvox. Has anyone had their child on this drug? I am looking for some feedback because I have never heard of it.

Replies

Paxil is extremely addictive, and difficult to wean off of. Hopefully his Dr weaned him off, and didn’t stop it abruptly. Other than that, there’s not much help i can offer, but hope for the best.

Posted by karenele on Nov 09, 2013 at 3:52am

Hi,

we just started luvox with intuniv for our just turned 11 year old.  behavior better, but slept all the time, missing school etc.  changed it, then he was up all night, missing school.  what do you do??

we did start the prescription for the supplement vyarian (for focus/concentration) and THAT is making a difference there. 

My son wasn’t diagnosed with the ODD, but has add and severe anxiety which coupled with puberty sure has caused some attitude and backtalk and anger we hadn’t seen before now (this much).

I WILL SAY: OUR NEW PSYCH DID A GENOME SALIVA TEST TO SEE WHICH MEDICINES HIS BODY METABOLIZES AND THAT HELPED IMMENSELY.

at least he’s off of way too high doses of zoloft and isn’t on a bunch of medicine that just wasn’t for his body chemistry.  highly recommend doing this.  $30—60. I do have hopes that once the luvox dose is adjusted for him, it will be the right one.

good luck.  Laura

Posted by lksl1231 on Nov 09, 2013 at 4:17am

Reply to this thread

You must be logged in to reply. To log in, click here.
Not a member? Join ADDConnect today. It's free and easy!

Not a member yet? Join here »


Important! User-Generated Content

The opinions expressed on ADDConnect are solely those of the user, who may or may not have medical training. These opinions do not represent the opinions of ADDConnect or ADDitude magazine. For more information, see our terms and conditions.